Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes swollen face after root canal treatment?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 2007
Answered : 2465 Questions
Question
Had severe pain on the front two teet ( the bunny rabbit teeth) which was broken since last 3 years.went to a dentist and did RCT for both the teeth to drain out the pus/infection. The pain subsided,but my Face is getting swollen more,more than yesterday. I am takign Antibiotic - Novoclox,500mg.
Any suggestions would be appreciated
Posted Wed, 27 Aug 2014 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Satvinder Bakshi 2 hours later
Brief Answer:
please meet your dentist again!!

Detailed Answer:
Hello

The swelling on the face can be due to two reasons

The first one may be due to a part of the healing process and will come down in 2-3 days , there will be little or no pain and skin over the face will be normal.

The secnd reason ,which is a cause of concern may due to spread of the infection from the teeth to the skin and tissues of the face, this can be dangerous and will be associated with increased pain , fever and the skin over the swelling will become red ,warm and tense.

Please continue your antibiotic and meet your denist for an examination and further advice.

Take care!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor